Can I Take Advil After Sculptra and Botox Injections?

My face feels sore.

Doctor Answers 16

Yes

Should be no problem for the minor aches after injections.  It may also be helpful for you to apply cold packs for about 20 minutes every hour or so.

Pain medications are fine after treatment

Yes, you can take virtually any pain medication after treatment. However, it is rare to have any soreness from Botox injections unless the injections are given deep near the bone. Sculptra can produce a soreness in the injected areas which can last a day or two even with perfect injections.

Mitchel P. Goldman, MD
San Diego Dermatologic Surgeon
4.8 out of 5 stars 21 reviews

After injections care

I recommend taking Tylenol instead of Advil for the next couple of days after your injections. Advil is a blood thinner and may cause possible bruising.

Dennis Gross, MD
New York Dermatologist
4.4 out of 5 stars 5 reviews

Pain reliever after Botox

If you just got injectd with Botox, I would stick with tylenol if you do not have an allergy.  The advil may cuase more bruising.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Comfort measures after cosmetic injections

We recommend waiting 24 hours post-injection before taking non-steroidal anti-inflammatories such as Mortrin, Aleve, Aspirin, and Ibuprofen. The reason being, some patients have delayed, visible bruising several hours after a procedure. Taking these products too soon may worsen the bruise. Tylenol is recommended initially for any discomfort. Frozen pea bags also works well for facial swelling and discomfort. Any prolonged swelling or discomfort should be discussed with your practitioner.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

You usually should not need Advil if you are massaging.

After Sculpta Aesthetic patients should be massaging the areas of injection. We use 5x5x5 meaning five minites, five times, for five days. This is very important to keep the Sculptra smooth and avoid lumps. It also usually quickly relieves discomfort and seldom is any pain reliever needed.

Nathan Mayl, MD (retired)
Fort Lauderdale Plastic Surgeon
4.3 out of 5 stars 7 reviews

Advil after Sculptra and Botox

I would not recommend taking Advil or any other NSAIDs within 24 hours of Sculptra, Botox, or any other injections. These can lead to bleeding with a worsening and prolongation of any normal bruising. It should be safe to take Tylenol for the soreness following your injections.

John Whitt, MD (retired)
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

Sculptra and Botox and Advil

Usually we recommend waiting one day after Botox and Fillers and Sculptra although it may not cause bruising after the treatment. Delayed bruising is common with Sculptra as compared wtih botox. You might only see the bruise one or two days after Sculptra. If it looks small initially, it can expand significantly in size over a couple of days, and even show up lower down on the face or neck than areas in which treatment occurred. This happens without taking aspirin or Advil. Should someone take Advil a day after, and this situation occurs, they might blame it on the antiinflammatory agent not realizing that it could happen anyway.

Don't forget that ice packs can be helpful to minimize pain. A few minutes on and several minutes off. Don't fall asleep with the ice. Sculptra works long term by helping the body produce more of your own collagen in the dermis under the epidermis, and there is a theoretical concern that the Advil might inhibit inflammation and wound healing which involves the production of collagen. I'm not aware if this has been investigated, but it should be mentioned. So, if you can try Tylenol (as per instructions on the bottle) which doesn't affect inflammation, possibly you might get a better result with the Sculptra, but a few doses of Advil initially probably won't interfere. Should you take it for many days after the procedure, that could be different. Remember though, this is all theory and not proven. Good luck.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
4.9 out of 5 stars 37 reviews

Yes

I'm a big fan of non-steroidal antiinflammatories. The bleeding that can occur is limited to the time that the medication works. I would recommend waiting at least 12 hours after injection but you should be okay after that.

After is Ok

Ashy,
Taking Advil or Motrin after injectables should be fine. The blood clots that have already formed will not be broken down by the medications. Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.